MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012534-100
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the aortic bifurcation with moderate tortuosity.Using the access via right superficial femoral artery (sfa), the 6x100mm absolute pro self expanding stent system (sess) was advanced to the target lesion on a 0.035 non-abbott guide wire (gw) with resistance due to the anatomy.The stent was attempted to be deployed; however, the stent was only able to be partially deployed when the thumbwheel became stuck.Therefore, the physician opened up the handle of the sess to attempt to manually deploy the stent, but the stent could not be completely deployed.The sess was removed from the patient and during removal resistance was noted with the anatomy and force was applied.The stent became separated in 2 pieces.An unspecified balloon was used to embed the separated portion of the stent that remained in the patient into the vessel wall.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent material separation was able to be confirmed.The reported mechanical jam and the reported activation failure were unable to be replicated in a testing environment due to the condition of the returned device.The difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the moderately torturous anatomy resulted in the reported difficult to advance.Further interaction with the moderately torturous anatomy resulted in the device becoming bent resulting in preventing the shaft lumens from moving freely; thus resulting in the reported mechanical jam and the reported activation/deployment failure.Interaction and/or manipulation of the compromised device to deploy the stent manually by opening the handle resulted in the noted multiple device damages (jacket stretched marks, partial outer member-stent sheath bond separation, stent sheath stretched marks/bends visible on the entire length, tip and hypotube separations).During removal, interaction with the moderately torturous anatomy resulted in the reported difficult to remove.Further interaction and/or manipulation of the compromised device using force resulted in the noted separated stent tabs, the noted stent bent/stretched/broken struts and ultimately resulted in the reported/noted stent material separation.As reported, an unspecified balloon was used to embed the separated portion of the stent that remained in the patient into the vessel wall.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - excessive force.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21698437
Report Number2024168-2025-03103
Device Sequence Number21140701
Product Code NIO
UDI-Device Identifier08717648176012
UDI-Public(01)08717648176012(17)270731(10)4082761
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012534-100
Device Catalogue Number1012534-100
Device Lot Number4082761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 TERUMO GLIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown